Page 1 of 2 12 LastLast
Results 1 to 10 of 17

Thread: plaquenil side effects?

  1. #1
    Join Date
    Jun 2006
    Posts
    194
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default plaquenil side effects?

    HI, I'm newly diagnosed and just started on plaquenil along with prednisone. Yesterday was the first day of plaquenil and I had such a terrible headache all day and my stomach was upset and I know this sounds stupid but my teeth hurt . How long does it take to get used to this medicine and should I be watching for any other weird side effects? Is it easier on you to take in the AM or PM or divide the dose in half and take half in the AM and half in the PM. My doc said I could do that if I wanted but yesterday and now today I took both pills together in the AM. Just looking for some answers ...oh I took a sleeping pill last night because the prednisone won't let me sleep and had my first good night's sleep in a while. It helps alot!
    Sharon

  2. #2
    Join Date
    May 2006
    Location
    Washington State
    Posts
    98
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I always take the plaquenil half in the am half pm, with meals. Are you going to be on the prednisone long term, or tapering off? I found that caused me way more side effects than the plaquenil. I think the sleeping pills could cause the headache too... sorry that's not too much help. I don't seem to have many side effects with plaquenil alone.

  3. #3
    Join Date
    Jun 2006
    Location
    Virginia
    Posts
    509
    Thanks
    0
    Thanked 15 Times in 11 Posts

    Default

    I'm on both prednisone and plaquinel. I take both of my pills at lunch time with my meal along with my prednisone. I do not have any side effects but plaquinel and prednisone are hard on your stomach so make sure you take both with meals. Sorry I don't have symptoms that you can relate too but hope you have better luck soon.

  4. #4
    Join Date
    Jun 2006
    Posts
    194
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    HI, OK now I have another strange side effect I'm assuming from the plaquenil. My fingertips get all funny like they've been in water too long ...you know ....all wrinkled and prune-y. They do this in the evening and feel funny too. Anybody have any idea what I'm talking about?? And anybody know how to make that go away?? In the mornings they're back to normal again but it's happened for the last 2 nights. It's no big deal but strange and feels funny.
    Thanks

  5. #5
    Join Date
    Oct 2005
    Location
    Nashville
    Posts
    51
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Quote Originally Posted by MrsMurdena
    HI, OK now I have another strange side effect I'm assuming from the plaquenil. My fingertips get all funny like they've been in water too long ...you know ....all wrinkled and prune-y. They do this in the evening and feel funny too. Anybody have any idea what I'm talking about?? And anybody know how to make that go away?? In the mornings they're back to normal again but it's happened for the last 2 nights. It's no big deal but strange and feels funny.
    Thanks
    Mine are like that almost all the time now. My hands can be swollen and full of fluid and they are still like that. It seems to get more pronounced as the day wears on.

    I don't get it. Never considered it as a side effect of the plaq but you may be onto something there.

  6. #6
    Join Date
    Jun 2006
    Posts
    194
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I'm pretty sure the waterlogged fingertips is from the plaquenil ...it started when I started taking the plaquenil. It's not a big deal ...just annoying and a tad strange me thinks

  7. #7
    Join Date
    May 2006
    Location
    Washington State
    Posts
    98
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Oh Goody - something new to look forward to! <g>
    I seem to be suddenly loosing my hair - I clogged the shower drain this morning there was so much.

    Is this from Plaq. or just a lupus symptom?!?

  8. #8
    Join Date
    Jun 2006
    Posts
    194
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Don't know about the hair ...all mine seems to still be attached as it should be

  9. #9
    Join Date
    Apr 2006
    Location
    Tacoma, WA
    Posts
    79
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    About your teeth hurting, I had the same thing happen! They were so sensitive I couldn't eat or drink anything that wasn't room temperature. And it happened right after starting the plaq. My doctor prescribed Saligen for me because it seemed that I had a secondary autoimmune disease: Sjorgen's Symdrome (the body attacks its own moisture producing glands). I guess the Plaquinel just aggrivated the symptoms. Since my mouth was so dry (and I felt like no matter how much I drank, it was STILL dry) I guess my teeth and gums hurt from the lack of saliva. Also, my eyes were so dry that I would wake up at night not being able to open them. I had to get on prescription eye drops for that.
    Anyway, just a thought to ask your rheumy if he thinks you should be treated for Sjorgen's as well.

  10. #10
    Join Date
    Jun 2006
    Posts
    194
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Well now that's interesting ...just what I really need ...something else wrong with me My teeth seem to be ok now ...my waterlogged fingers still come and go ...and yesterday was a very bad day overall. I just felt awful all day long. Today tho I'm feeling ok and I'm hoping I stay that way This sure is an interesting trip on this Lupus train!!
    Sharon

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •